MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during a procedure performed on (b)(6) 2020.According to the complainant, when the stent was inserted into the endoscope during the procedure, the stent deployed prematurely.When the flexima biliary stent was withdrawn out from the scope, it was noticed that the guide catheter was broken and the stent barb was severely bent.The procedure was successfully completed with another flexima biliary stent.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of guide catheter broken.Block h10: the returned flexima biliary stent was analyzed, and a visual evluation noted that the stent was found kinked in the guide catheter at the distal section.The push catheter suture hole was observed torn.However, not bent/kink were observed in the stent, also, the guide catheter was not found broken.The suture was not returned for analysis.The reported event was not confirmed.Based on the product analysis, the issue occured during the procedure, it is most likely that during the procedure the device could have been manipulated, handling and manipulation during its use could contribute to the found kinks in the device.The kinks in the guide catheter could create resistance and/or friction in the device use.The continuous attempts to release the stent in addition to the encountered kink could result in the push catheter suture hole torn.This device condition could have generated that the suture loose, once that the suture is loosed could cause the stent premature deployment reported issue.Therefore, adverse event related to procedure, is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9720206
Report Number3005099803-2020-00479
Device Sequence Number16225633
Product Code FGE
UDI-Device Identifier08714729162629
UDI-Public08714729162629
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2022
Device Model NumberM00539310
Device Catalogue Number3931
Device Lot Number0024105466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1